MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24672
Medical Device Problem Codes Defective Device (2588); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used the first date of the month of the aware date as no event date was provided.
 
Event or Problem Description
It was reported that balloon detachment occurred.A 6.0 x 150, 135cm mustang balloon catheter was advanced for dilation.However, during procedure, the balloon failed and came off the wire in the patient.No patient harm resulted in relation to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This supplemental report was not able to be submitted on-time by boston scientific because of delayed acknowledgements from fda for the initial report.An fda system issue resulted in the delayed acknowledgements.This report will not be considered late, because it was the result of an fda system issue.B3 date of event: used the first date of the month of the aware date as no event date was provided.Device evaluated by manufacturer: mustang 6.0 x 150, 135cm was received for analysis.The device was received in two sections due to a complete separation of the shaft.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A visual examination found no issues with the balloon material.A balloon leak test could not be carried out due to severe shaft damage.As per mustang specification (#90519237) the rated burst pressure for this device is 22 atmospheres.No issues were noted with the tip section of the device.A visual examination found no damage or issues with the markerbands of the device.A visual and tactile examination found the shaft to have stretching damage and complete separation at a location just proximal of the proximal balloon.This type of damage is consistent with excessive tensile force being applied to the device.This concludes the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16504219
Report Number2124215-2023-07375
Device Sequence Number6259413
Product Code LIT
UDI-Device Identifier08714729793458
UDI-Public08714729793458
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2025
Device Model Number24672
Device Catalogue Number24672
Device Lot Number0030456138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown